Are you really suffering from topical steroid withdrawal? Or moisturizer withdrawal?
I have read many cases: people who have gone 100+, 200+ days of TSW.
They have just been chugging along, managing their symptoms with the ups and downs for the 100-200+ days, or longer.
Then they read about MW and decide to try them.
And then their skin condition turned real bad, quickly.
Question is: Is the worsening of the skin attributed to TSW? If not, then what?
My answer: Occam’s Razor. The worsening of your skin at the point of MW, is simply explained by the lack of artificial moisturizing.
No, it is not a Topical steroid withdrawal flare cycle.
No, it is not the topical steroid undoing its damage, the topical steroid you have applied some 100-200+ days before.
Perhaps, it could be an external allergy due to a change in environment or diet. But if you kept all things constant, you can rule this out effectively.
So what gives? It’s the moisturizer, or more specifically, the lack of it.
Wonder why you are scratching at night and during your sleep? It’s because you can’t moisturize when you are asleep and your skin dries out. When your skin dries, they itch naturally. You scratch, peel, ooze, bleed and after all that, you continue to moisturize again.
When I was still dumb and constantly moisturizing, I noticed this pattern: My skin would get better, then get worse, get better, then get worse again. On hindsight, my skin only got worse when I was lazy or when I stopped moisturizing, by choice or by circumstances (during sleep, working, no access to moisturizers). And when my skin was moisturized, it was constantly soft, raw and wet. And itchy.
Then I stopped moisturizing. And my skin got bad, real fast. I’d scratch alot during my sleep. I’d wake up with plenty of dried skin flakes. My skin will be raw and oozing. And then it dried up quickly the next day or two. And then it repeats.
Until my skin got tired of this nonsense and decided to do what is best for itself. Get stronger, get tougher.
My skin started flaking less and less. It was more resistant to breaks. It was dry, but leathery tough. I felt more resilient. My skin felt more resilient.
The benefits of MW gave me physical improvement. But it was more than that, much more than that. It made me functional. It made me positive. It made me happier. It made me productive. It gave me hope that my skin will progress, and not see-saw in my previous 2 years.
In reality, it was all the difference.
Yes, my skin was damaged by topical steroids. It is still damaged today, and recovery has been slow but noticeable.
More importantly, and less intuitively, my skin was also damaged by moisturizers. I was dependent on them, and they were harming me.
Stop doing damage to your skin by moisturizing. Wake up.
There is nothing natural about moisturizing.
I have seen so many people who are blind to this. Well, it is your skin, not mine. Do what is best for yourself. I hope those who are blind know what is actually “best” for them.
“Nothing is worse than active ignorance.”
– Johann Wolfgang von Goethe